Localized muscle spasm as a manifestation of pembrolizumab-induced infusion reaction

Christopher White, Jared Borlagdan, Jason Wing, Charles D. Lopez

    Research output: Contribution to journalArticlepeer-review

    Abstract

    Introduction: As immune checkpoint inhibitors increasingly gain oncological utility, the incidence of unique adverse events may rise as well. The description and management of localized, recurrent muscle spasms secondary to pembrolizumab infusions has not previously been reported. Case report: A 64-year-old male receiving pembrolizumab infusions experienced acute-onset, isolated spasms and pain occurring in cycles 2 through 5. Management and outcome: Pretreatment with intravenous lorazepam, diphenhydramine, famotidine, ondansetron, and fluids have led to spasm-free pembrolizumab infusions. Discussion: The purpose of this report is to provide the first known incidence and successful corrective measures taken for localized muscle spasms secondary to pembrolizumab infusion.

    Original languageEnglish (US)
    Pages (from-to)1270-1274
    Number of pages5
    JournalJournal of Oncology Pharmacy Practice
    Volume27
    Issue number5
    DOIs
    StatePublished - Jul 2021

    Keywords

    • Immune checkpoint inhibitors
    • back pain
    • infusion reaction
    • pembrolizumab
    • spasm

    ASJC Scopus subject areas

    • Oncology
    • Pharmacology (medical)

    Fingerprint

    Dive into the research topics of 'Localized muscle spasm as a manifestation of pembrolizumab-induced infusion reaction'. Together they form a unique fingerprint.

    Cite this